Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 43, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 23, 2022, 5:24 PM CDT for Lampasas County, Mills County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2022, 5:24 PM CDT (22:24 UTC)
- Expired
- May 23, 2022, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lampasas County, TX, Mills County, TX
The radar
The Ft Hood radar (KGRK), 117 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WFUS54 KFWD 232224
TORFWD
TXC281-333-232315-
/O.NEW.KFWD.TO.W.0043.220523T2224Z-220523T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
524 PM CDT Mon May 23 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northwestern Lampasas County in central Texas...
Southeastern Mills County in central Texas...
* Until 615 PM CDT.
* At 524 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Bend, or 13 miles east of San Saba,
moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Lampasas and southeastern Mills Counties, including
the following locations... Lometa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3146 9830 3142 9827 3142 9826 3122 9806
3111 9849 3112 9850 3110 9853 3113 9855
3114 9853 3115 9853 3117 9851 3118 9854
3119 9854 3120 9857 3124 9856 3127 9858
3126 9860
TIME...MOT...LOC 2224Z 244DEG 25KT 3122 9850
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
792 follow-up statements
108
WWUS54 KFWD 232246
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
546 PM CDT Mon May 23 2022
TXC281-333-232315-
/O.CON.KFWD.TO.W.0043.000000T0000Z-220523T2315Z/
Lampasas TX-Mills TX-
546 PM CDT Mon May 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
LAMPASAS AND SOUTHEASTERN MILLS COUNTIES...
At 546 PM CDT, a severe thunderstorm capable of producing a tornado
was located 16 miles northeast of Bend, or 18 miles northwest of
Lampasas, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lometa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3128 9812 3117 9844 3130 9854 3146 9830
3142 9827 3142 9826
TIME...MOT...LOC 2246Z 244DEG 25KT 3129 9834
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Prater814
WWUS54 KFWD 232312
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
612 PM CDT Mon May 23 2022
TXC281-333-232320-
/O.EXP.KFWD.TO.W.0043.000000T0000Z-220523T2315Z/
Lampasas TX-Mills TX-
612 PM CDT Mon May 23 2022
...THE TORNADO WARNING FOR CENTRAL LAMPASAS AND SOUTHEASTERN MILLS
COUNTIES WILL EXPIRE AT 615 PM CDT...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
The storm may still contain small hail and gusty winds.
LAT...LON 3128 9812 3117 9844 3130 9854 3146 9830
3142 9827 3142 9826
TIME...MOT...LOC 2310Z 244DEG 25KT 3136 9817
$$
PraterWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 3:21 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 23, 3:21 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 321 PM CDT Mon May 23 2022 ...New Long Term... .SHORT TERM... /Issued 212 PM CDT Mon May 23 2022/ /Today through Tomorrow Night/ An active weather period can be expected the next few days as an upper-level trough makes it's way toward our region. The effects of the trough can already be seen across portions of the Southern Plains as pockets of precipitation have developed both in Oklahoma and the Big Country region in association with the compact embedded shortwaves. This will continue to be the case as we progress through tomorrow as embedded impulses round the base of the trough and make their way toward our region. For North and Central Texas, the system we'll be monitoring is currently making its way across the Mexican states of Chihuahua and Coahuila and will be moving into the US later this afternoon. Convection is ongoing with this system, and the expectation is for additional showers and storms this evening as the system inches closer to our region. The parameters for strong to severe convection are expected to mostly remain south and southwest of our region, but a few strong storms may develop this evening and tonight across western portions of North and Central Texas. The main threats would be small hail and strong winds. In addition, heavy rainfall will be possible as the convection moves eastward. Although some locations with tonight's storms may pick up a few inches of rain, residence time over a single location is not expected to be overly high, therefore, the threat for flash flooding will remain low. Tonight's storm evolution will set the stage for what we can expect both tomorrow morning and tomorrow afternoon across North and Central Texas. If a complex of storms impacts portions of the region during the mid-late morning hours tomorrow, afternoon convection may have a difficult time developing as it's possible the atmosphere may remain too stable. If the opposite is true, however, we may see a line, or line segments, of storms developing during the late afternoon hours in the northwest, making a beeline toward North and Central Texas later in the afternoon and evening. The greatest potential for atmospheric recovery post any morning convection will be mainly for areas south of I-20, where strong southerly winds will allow for the greatest moisture return. Additionally, the steepest lapse rates will make their way into the region, aiding in the additional development of vigorous convection. The threats tomorrow will mainly be from bowing line segments capable of producing strong to damaging winds. Any convection ahead of the line will also pose a hail threat, some of it could be large. The heaviest precipitation is expected to occur during the Tuesday-Tuesday night timeframe, where a few inches of rain may be possible. Given the convective nature of the expected storms, it's possible some locations pick up upwards of 4 inches of rain across East Texas. The widespread rain chances will gradually diminish from northwest to southeast overnight Tuesday into Wednesday morning as the line of storms shifts away from the region. Some lingering showers or storms will be possible early Wednesday morning, though. Hernandez && .LONG TERM... /NEW/ /Wednesday through the Holiday Weekend/ By Wednesday morning, the complex of storms forecast to push through the region Tuesday night into Wednesday will continue its southeastern trek into Central and East Texas. The amplified upper level trough will swing across North Texas late Wednesday as well, so elevated storms may be possible Wednesday afternoon, despite subsidence behind the cold front that will have surged through that morning. Isolated coverage would be expected, if storms are able to fire at all and would be most likely for areas along and east of the I-35 corridor. Brief heavy rain and hail would be possible again if storms are able to redevelop. Storm total amounts of 2 to 4 inches are possible through Wednesday evening for a large portion of North and Central Texas. Ample moisture combined with several impulses to provide instability and lift across the area will result in an increased flood threat. As such, a flood watch has been issued for Tuesday morning through Wednesday evening for the area most susceptible to flooding rains, which is generally areas southeast of the DFW Metroplex. Because specific location details remain somewhat uncertain due to the mesoscale features that will drive the specifics, it is likely that the flood watch may be extended further west as more model guidance becomes available. Regardless, conditions will be in place to support heavy rain and high rain rates through Wednesday. Many local areas have either recently received abundant rainfall or are not under significant drought conditions so are at increased risk for flash flooding through Wednesday. As far as temperatures go, the cold front Wednesday morning will reinforce slightly below average temperatures for the region on Wednesday into Thursday. Ridging will build to the west and usher in dry weather for the second half of the work week as well. Temperatures on Thursday will be in the 50s for lows and 70s and 80s for highs. By Friday, the upper ridge will have strengthened and winds will veer to the south to reinforce a gradual warming trend as we head into the holiday weekend. Afternoon highs will rebound into the 80s and 90s by Saturday and continue the climb as we head into Memorial Day. Low rain chances return in the extended but should hold off until after the holiday weekend, if they materialize at all. Schroeder && .AVIATION... /Issued 212 PM CDT Mon May 23 2022/ /18Z TAFs/ Concerns...Showers possible this evening followed by increasing storm chances tonight. MVFR will once again be possible after midnight as rain chances increase. Ceilings have significantly improved over the last few hours as diurnal mixing is gradually leading to partial clearing east of the region. Although MVFR is currently in place, VFR is expected within the next few hours at all locations. Storms have already developed south of Abilene and will gradually moving northeast through the rest of the afternoon. Guidance suggests that convection will gradually weaken on its way northeastward, but some showers can still be possible closer to 02Z. Additional storm development will be possible after midnight, but guidance continues to struggle with the exact timing and location. For now, TSRA has been included between 10-14Z at all North Texas TAF sites, but we'll need to monitor trends through the night and adjust as necessary depending on the mesoscale features that may develop. MVFR to IFR conditions will likely accompany any thunderstorm development and likely continue through the day. Additional showers and storms will be possible tomorrow at the tail end of the TAF cycle that will need to be included in later TAF issuances. Strong to severe storms will be possible, likely leading to ground stop conditions. Additional details to come in subsequent forecast cycles. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 78 61 75 57 / 80 80 90 40 10 Waco 68 81 62 75 56 / 70 60 90 60 10 Paris 64 76 62 72 54 / 50 90 90 50 20 Denton 65 76 57 74 52 / 80 80 80 40 5 McKinney 66 77 59 72 54 / 70 90 90 40 10 Dallas 67 79 62 74 57 / 70 80 90 40 10 Terrell 67 80 62 74 55 / 60 90 90 50 10 Corsicana 68 81 62 74 57 / 60 80 90 60 20 Temple 68 81 62 75 56 / 70 60 90 60 10 Mineral Wells 66 79 57 75 52 / 80 70 70 30 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 23, 2:48 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 248 PM CDT Mon May 23 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 248 PM CDT Mon May 23 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered storms are ongoing across the Big Country, moving toward western portions of North and Central Texas. Lightning and locally heavy rainfall will be the main threat with any storms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will continue through Wednesday with locally heavy rainfall leading to isolated flooding, mostly across Central and East Texas. Isolated instances of strong to severe storms will remain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 23, 5:13 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
513 PM CDT Mon May 23 2022
TXZ143-232245-
Hamilton TX-
513 PM CDT Mon May 23 2022
...A strong thunderstorm will impact portions of southwestern
Hamilton County through 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Evant, or 16 miles southwest of Hamilton, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 9831 3157 9798 3142 9826 3150 9834
3154 9836
TIME...MOT...LOC 2213Z 205DEG 10KT 3151 9828
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, May 23, 5:22 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
522 PM CDT Mon May 23 2022
TXZ142-156-232245-
Mills TX-Lampasas TX-
522 PM CDT Mon May 23 2022
...A strong thunderstorm will impact portions of west central
Lampasas and southeastern Mills Counties through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Bend, or 10 miles east of San Saba, moving northeast
at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lometa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3128 9860 3141 9839 3125 9819 3114 9853
3115 9853 3116 9851 3117 9851 3118 9854
3119 9854 3120 9857 3124 9856 3127 9859
3125 9860 3128 9863
TIME...MOT...LOC 2221Z 244DEG 25KT 3122 9854
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
79The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:55 PM CDT | Flood Watch | FWD | Anderson, Freestone, Henderson, Kaufman, Leon, Limestone and 4 more | 36 hr |
| May 23, 5:13 PM CDT | Special Weather Statement | FWD | Hamilton | 32 min |
| May 23, 5:22 PM CDT | Special Weather Statement | FWD | Lampasas | 23 min |
| May 23, 5:32 PM CDT | Special Weather Statement | FWD | Hamilton | 28 min |
| May 23, 6:20 PM CDT | Special Weather Statement | FWD | Hamilton | 25 min |
| May 23, 6:23 PM CDT | Special Weather Statement | FWD | Lampasas | 37 min |
| May 23, 6:53 PM CDT | Special Weather Statement | FWD | Coryell | 37 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.